Alert archive / Utah / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 19, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 7, 2014, 4:00 PM MDT for Duchesne County, Utah. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 4:00 PM MDT (22:00 UTC)
- Expired
- Aug 7, 2014, 4:30 PM MDT
- In force
- 30 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Duchesne County, UT
The radar
The Salt Lake City radar (KMTX), 207 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -350 J/kg
- Mixed-layer LCL
- 1822 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
106 WUUS55 KSLC 072200 SVRSLC UTC013-072230- /O.NEW.KSLC.SV.W.0019.140807T2200Z-140807T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 400 PM MDT THU AUG 7 2014 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN DUCHESNE COUNTY IN UTAH... * UNTIL 430 PM MDT * AT 358 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF DUCHESNE...AND MOVING NORTH AT 10 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... DUCHESNE...UTAHN...AND STARVATION RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3996 11049 4003 11071 4032 11064 4026 11027 TIME...MOT...LOC 2158Z 201DEG 8KT 4007 11057 $$ MT
2 follow-up statements
025 WWUS55 KSLC 072217 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 417 PM MDT THU AUG 7 2014 UTC013-072230- /O.CON.KSLC.SV.W.0019.000000T0000Z-140807T2230Z/ DUCHESNE UT- 417 PM MDT THU AUG 7 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR CENTRAL DUCHESNE COUNTY... AT 416 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF DUCHESNE...MOVING NORTH AT 10 MPH. LOCATIONS IMPACTED INCLUDE... DUCHESNE AND UTAHN. HEAVY RAINFALL IS OCCURRING WITH THIS STORM. RADAR ESTIMATES OF OVER 1 INCH IN A SHORT PERIOD OF TIME HAVE OCCURRED ALONG US ROUTE 191 SOUTH OF DUCHESNE. PONDING OF WATER ALONG ROADS IN THIS AREA IS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4005 11047 4008 11066 4032 11064 4026 11027 TIME...MOT...LOC 2216Z 201DEG 8KT 4011 11055 $$ CRK
697
WWUS55 KSLC 072224
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
424 PM MDT THU AUG 7 2014
UTC013-072233-
/O.EXP.KSLC.SV.W.0019.000000T0000Z-140807T2230Z/
DUCHESNE UT-
424 PM MDT THU AUG 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DUCHESNE COUNTY WILL
EXPIRE AT 430 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HEAVY RAINFALL CONTINUES IN THIS AREA...WITH RADAR ESTIMATES OF OVER
1 INCH IN A SHORT PERIOD OF TIME. PONDING OF WATER IS POSSIBLE ALONG
US ROUTE 191 SOUTH OF DUCHESNE. USE CAUTION IN THIS AREA.
LAT...LON 4005 11047 4008 11066 4032 11064 4026 11027
TIME...MOT...LOC 2222Z 201DEG 8KT 4011 11055
$$
CRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 11:07 AM MDT, 4 hours 53 minutes earlier.
Area forecast discussion, Aug 7, 11:07 AM MDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1107 AM MDT THU AUG 7 2014 .SYNOPSIS...AN UPPER LOW OVER NORTHEASTERN NEVADA WILL MOVE SLOWLY EAST ACROSS NORTHERN UTAH THROUGH TONIGHT. A DRYING TREND WILL DEVELOP FRIDAY AND CONTINUE INTO SATURDAY. MOISTURE WILL START TO SPREAD BACK NORTH INTO THE AREA BY MONDAY. && .DISCUSSION...AN UPPER LOW OVER WESTERN UTAH WILL TRACK EASTWARD ACROSS NORTHERN UTAH TODAY. THE BIG FORECAST QUESTION FOR THE DAY IS IN REGARDS TO PRECIPITATION COVERAGE THIS AFTERNOON. THE GFS...NAM...AND HRRR ALL SHOW PRECIPITATION MOVING INTO THE NORTHWEST CORNER OF UTAH THIS AFTERNOON AND THEN DISSIPATING BEFORE REACHING THE WASATCH FRONT. WITH A DISTURBANCE CROSSING NORTHERN UTAH AND PWAT VALUES NEAR AN INCH...ONE WOULD THINK THAT PRECIPITATION WOULD BE WIDESPREAD THIS AFTERNOON. HOWEVER...THE INTERESTING THING WITH THIS SYSTEM IS THE FACT THAT THE MODELS INDICATE THAT THIS IS A WARM CORE SYSTEM...AND DUE TO WARM ADVECTION AT 500 MB...CONDITIONS WILL BE STABILIZING THIS AFTERNOON...WHICH IS NOT CONDUCIVE TO WIDESPREAD PRECIPITATION. ALTHOUGH THE EC HAS THE SAME IDEA AS THE GFS...SHOWING WARMING AT 500MB THROUGH THE DAY...IT STILL HAS WIDESPREAD PRECIPITATION ACROSS NORTHERN AND EVEN CENTRAL UTAH THIS AFTERNOON. SO...THE BOTTOM LINE IS THAT THE PRECIPITATION FORECAST FOR THIS AFTERNOON IS LOW CONFIDENCE. MODELS DO AGREE THAT ANY PRECIPITATION THAT DOES DEVELOP THIS AFTERNOON WILL CONTINUE INTO THE OVERNIGHT HOURS. MOISTURE WILL LINGER ACROSS NORTHERN UTAH INTO TOMORROW...RESULTING IN TERRAIN BASED CONVECTION ACROSS NORTHERN UTAH TOMORROW AFTERNOON. ACTIVITY WILL CONTINUE TO DECREASE INTO SUNDAY AS THE DRYING TREND CONTINUES. MOISTURE WILL SLOWLY SPREAD IN TO SOUTHERN AND CENTRAL UTAH SUNDAY AND MONDAY...REACHING NORTHERN UTAH BY TUESDAY. SO...EXPECT A GRADUAL INCREASE IN CONVECTION SUNDAY AND MONDAY...WITH MORE WIDESPREAD CONVECTION BY TUESDAY. CURRENT FORECAST LOOKS GOOD...AND WITH LOW CONFIDENCE IN THE FORECAST FOR THIS AFTERNOON...AM NOT PLANNING ON ANY UPDATES AT THIS TIME. && .AVIATION...LIGHT NORTHERLY WINDS WILL CONTINUE AT THE SLC TERMINAL...BECOMING STRONGER AROUND 18Z. THERE IS A 20 PERCENT CHANCE THE TERMINAL WILL BE IMPACTED BY THUNDERSTORMS THIS AFTERNOON...WHICH WOULD BRING ERRATIC AND GUSTY WINDS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...HOSENFELD AVIATION...KRUSE FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 7, 5:28 AM MDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 528 AM MDT THU AUG 7 2014 UTZ001>016-019>021-517-518-WYZ021-081230- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 528 AM MDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS NORTHERN PORTIONS OF THE OUTLOOK AREA TODAY INTO TONIGHT. SOME OF THESE WILL PRODUCE LOCALLY HEAVY RAIN. ISOLATED AFTERNOON THUNDERSTORMS MAY ALSO DEVELOP OVER THE CENTRAL AND SOUTHERN MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BECOME MORE ISOLATED ON FRIDAY AND CONFINED MOSTLY TO THE NORTH. ISOLATED MOUNTAIN STORMS ARE EXPECTED OVER THE WEEKEND. MOISTURE WILL INCREASE FROM THE SOUTH AGAIN FOR THE FIRST PART OF NEXT WEEK BRINGING A RENEWED THREAT OF HEAVY RAIN WITH THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Aug 7, 2:36 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 236 PM MDT THU AUG 7 2014 UTZ010-011-072115- WESTERN UINTA BASIN UT-WASATCH PLATEAU/BOOK CLIFFS UT- 236 PM MDT THU AUG 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DUCHESNE COUNTY UNTIL 315 PM MDT... AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FRUITLAND...OR 20 MILES WEST OF DUCHESNE... MOVING EAST AT 10 MPH. THIS STORM IS TRAVELLING ALONG US ROUTE 40 BETWEEN FRUITLAND AND DUCHESNE. WINDS OF 40 TO 55 MPH WILL BE POSSIBLE. VERY HEAVY RAINFALL CAN BE EXPECTED WITH THIS STORM WHICH MAY CAUSE PONDING ON ROADWAYS AND POOR DRAINAGE AREAS. LOCATIONS IMPACTED INCLUDE... FRUITLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4009 11083 4022 11085 4031 11050 4009 11044 TIME...MOT...LOC 2035Z 257DEG 10KT 4018 11078 CRK
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:46 PM MDT | Special Weather Statement | SLC | Tooele | 29 min |
| Aug 6, 6:51 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 24 min |
| Aug 6, 8:49 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 41 min |
| Aug 6, 9:30 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake, Tooele | 30 min |
| Aug 6, 10:00 PM MDT | Special Weather Statement | SLC | Salt Lake | 45 min |
| Aug 7, 2:36 PM MDT | Special Weather Statement | SLC | Duchesne | 39 min |
| Aug 7, 4:29 PM MDT | Areal Flood Advisory | SLC | Duchesne | 2 hr |
| Aug 7, 4:57 PM MDT | Special Weather Statement | SLC | Uintah | 48 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.